Alert archive / California / Wind Advisories in 2022
Wind Advisory 52, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Nov 17, 2022, 1:07 PM PST for San Diego County, California. It took effect at Nov 19, 2022, 3:00 AM PST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2022, 1:07 PM PST (21:07 UTC)
- In effect from
- Nov 19, 2022, 3:00 AM PST
- Expired
- Nov 20, 2022, 2:00 PM PST
- In force
- 35 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3998 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
460 WWUS76 KSGX 172107 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 107 PM PST Thu Nov 17 2022 CAZ050-058-180615- /O.NEW.KSGX.WI.Y.0052.221119T1100Z-221120T2200Z/ San Diego County Valleys-San Diego County Mountains- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Julian, and Pine Valley 107 PM PST Thu Nov 17 2022 ...WIND ADVISORY IN EFFECT FROM 3 AM SATURDAY TO 2 PM PST SUNDAY... * WHAT...East winds 15 to 25 mph with gusts 40 to 50 mph expected. Winds will be strongest on the coastal mountain slopes, foothills, and into portions of the eastern valleys. * WHERE...Portions of the San Diego County Valleys and San Diego County Mountains. * WHEN...From 3 AM Saturday to 2 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CO
9 follow-up statements
362 WWUS76 KSGX 180551 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 951 PM PST Thu Nov 17 2022 CAZ050-058-181400- /O.CON.KSGX.WI.Y.0052.221119T1100Z-221120T2200Z/ San Diego County Valleys-San Diego County Mountains- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Julian, and Pine Valley 951 PM PST Thu Nov 17 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM SATURDAY TO 2 PM PST SUNDAY... * WHAT...East winds 15 to 25 mph with gusts 40 to 50 mph expected. Winds will be strongest on the coastal mountain slopes, foothills, and into portions of the eastern valleys. * WHERE...Portions of the San Diego County Valleys and San Diego County Mountains. * WHEN...From 3 AM Saturday to 2 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JMB
253 WWUS76 KSGX 181204 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 404 AM PST Fri Nov 18 2022 CAZ050-058-182200- /O.CON.KSGX.WI.Y.0052.221119T1100Z-221120T2200Z/ San Diego County Valleys-San Diego County Mountains- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Julian, and Pine Valley 404 AM PST Fri Nov 18 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM SATURDAY TO 2 PM PST SUNDAY... * WHAT...East winds 15 to 25 mph with gusts 40 to 55 mph expected. Winds will be strongest on the coastal mountain slopes, and adjacent foothills. * WHERE...Eastern portions of the San Diego County Valleys and San Diego County Mountains. * WHEN...From 3 AM Saturday to 2 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
704 WWUS76 KSGX 182010 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1210 PM PST Fri Nov 18 2022 CAZ050-058-190600- /O.CON.KSGX.WI.Y.0052.221119T1100Z-221120T2200Z/ San Diego County Valleys-San Diego County Mountains- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Julian, and Pine Valley 1210 PM PST Fri Nov 18 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM SATURDAY TO 2 PM PST SUNDAY... * WHAT...East winds 15 to 25 mph with gusts 40 to 55 mph expected. Winds will be strongest on the coastal mountain slopes, and adjacent foothills. * WHERE...Eastern portions of the San Diego County Valleys and San Diego County Mountains. * WHEN...From 3 AM Saturday to 2 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && APR $$
149 WWUS76 KSGX 190543 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 943 PM PST Fri Nov 18 2022 CAZ050-058-191400- /O.CON.KSGX.WI.Y.0052.221119T1100Z-221120T2200Z/ San Diego County Valleys-San Diego County Mountains- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Julian, and Pine Valley 943 PM PST Fri Nov 18 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM SATURDAY TO 2 PM PST SUNDAY... * WHAT...East winds 15 to 25 mph with gusts 40 to 55 mph expected. Winds will be strongest on the coastal mountain slopes, and adjacent foothills. * WHERE...Eastern portions of the San Diego County Valleys and San Diego County Mountains. * WHEN...From 3 AM Saturday to 2 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JMB
523 WWUS76 KSGX 191158 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 358 AM PST Sat Nov 19 2022 CAZ050-058-192145- /O.CON.KSGX.WI.Y.0052.000000T0000Z-221120T2200Z/ San Diego County Valleys-San Diego County Mountains- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Julian, and Pine Valley 358 AM PST Sat Nov 19 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SUNDAY... * WHAT...East winds 15 to 25 mph with gusts 40 to 55 mph expected. Winds will be strongest on the coastal mountain slopes, and adjacent foothills. * WHERE...Eastern portions of the San Diego County Valleys and San Diego County Mountains. * WHEN...From 3 AM Saturday to 2 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
992 WWUS76 KSGX 192100 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 100 PM PST Sat Nov 19 2022 CAZ050-058-200600- /O.CON.KSGX.WI.Y.0052.000000T0000Z-221120T2200Z/ San Diego County Valleys-San Diego County Mountains- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Julian, and Pine Valley 100 PM PST Sat Nov 19 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SUNDAY... * WHAT...East winds 15 to 25 mph with gusts 40 to 50 mph. Winds will be strongest on the coastal mountain slopes, and adjacent foothills. * WHERE...San Diego County Valleys and San Diego County Mountains. * WHEN...Until 2 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Schenk
647 WWUS76 KSGX 200504 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 904 PM PST Sat Nov 19 2022 CAZ050-058-201400- /O.CON.KSGX.WI.Y.0052.000000T0000Z-221120T2200Z/ San Diego County Valleys-San Diego County Mountains- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Julian, and Pine Valley 904 PM PST Sat Nov 19 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SUNDAY... * WHAT...East winds 15 to 25 mph with gusts 40 to 50 mph. Winds will be strongest on the coastal mountain slopes, and adjacent foothills. * WHERE...San Diego County Valleys and San Diego County Mountains. * WHEN...Until 2 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JMB
261 WWUS76 KSGX 201007 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 207 AM PST Sun Nov 20 2022 CAZ050-201115- /O.CAN.KSGX.WI.Y.0052.000000T0000Z-221120T2200Z/ San Diego County Valleys- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, and Poway 207 AM PST Sun Nov 20 2022 ...WIND ADVISORY IS CANCELLED... Advisory strength winds are no longer expected. $$ CAZ058-201815- /O.CON.KSGX.WI.Y.0052.000000T0000Z-221120T2200Z/ San Diego County Mountains- Including the cities of Julian and Pine Valley 207 AM PST Sun Nov 20 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WHAT...East winds 15 to 25 mph with gusts 45 to locally 55 mph. Winds will be strongest on the coastal mountain slopes. * WHERE...San Diego County Mountains. * WHEN...Until 2 PM PST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 10
929 WWUS76 KSGX 201315 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 515 AM PST Sun Nov 20 2022 CAZ058-202200- /O.CON.KSGX.WI.Y.0052.000000T0000Z-221120T2200Z/ San Diego County Mountains- Including the cities of Julian and Pine Valley 515 AM PST Sun Nov 20 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WHAT...East winds 15 to 25 mph with gusts 45 to locally 55 mph. Winds will be strongest on the coastal mountain slopes. * WHERE...San Diego County Mountains. * WHEN...Until 2 PM PST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 17, 9:15 AM PST, 3 hours 52 minutes earlier.
Area forecast discussion, Nov 17, 9:15 AM PST, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service San Diego CA 915 AM PST Thu Nov 17 2022 .SYNOPSIS... Weakening offshore flow will transition to onshore flow by this afternoon. A shallow marine layer will return to coastal areas Friday ahead of another Santa Ana wind event for Friday evening into Sunday. Santa Ana winds are expected to peak in strength on Saturday. Periods of critical fire weather conditions are expected Saturday, especially in the afternoon. Seasonally fair, mild days, and cool nights will prevail through next week with no precipitation. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Forecast Highlights: *Santa Ana winds expected Friday night through Sunday, peaking Saturday. *Periods of critical fire weather conditions expected Friday night into Saturday. *Additional Santa Ana winds and warming conditions expected for the latter half of next week. At 8 AM, gusty northeast winds had become more confined to and below passes. Peak gusts since midnight have been 45 to 55 mph. Winds will continue to weaken through the morning. Periods of high clouds expected through the day. High temperatures will be mostly in the 70s west of the mountains and in the low deserts, and in the 40s and 50s in the mountains and High Desert. Winds expected to transition to onshore near the coast by this afternoon. Onshore flow will continue into Friday as a shortwave trough moves south, helping moderate relative humidity. This shortwave looks to track farther inland, limiting upper level support compared to the upper level support for the Santa Ana wind event on Wednesday. Even with the weaker upper level support, the pressure gradient is robust enough to generate gusts near 60 mph, locally up to 70 mph in wind prone locations along coastal mountain slopes and below passes. Winds will weaken slowly on Sunday, and remain weakly offshore into Monday morning. With the very dry air in place, temperatures will be falling into the 30s in some of our sheltered interior valleys at night under clear skies. Next week, much the same weather can be expected, with dry, mild days, cool nights, and weak offshore flow prevailing. Onshore winds will return briefly on Wednesday, before transitioning back to stronger offshore flow on Thursday and Friday. Large spread in ensemble solutions create uncertainty surrounding the strength of the winds, but there is agreement that conditions will warm for the latter part of next week. && .AVIATION... 171645Z...FEW-SCT high clouds at or above 20,000 FT MSL continue through this afternoon and early evening. NE winds mainly in the foothills and below mountain passes will continue to decrease through this afternoon. Pockets of surface gusts 20-35 kt with strong up/downdrafts and local LLWS are expected through 21z today. Low-level moisture increases as a coastal eddy spins up Friday morning, leading to a slight chance for low clouds and possible CIGs near or slightly below 1000 FT MSL at KSAN between 14-17z Fri. && .MARINE... Northwest winds may briefly gust to around 20kts in portions of the outer waters near San Clemente Island this evening. As northeasterly offshore flow increases Friday night and early Saturday morning, there may be some pockets of gusty winds approaching 20kts at times in the coastal waters near Camp Pendleton and Oceanside. && .FIRE WEATHER... Overnight humidity recovery last night was poor. In places where gusty winds are still occurring (near the foothills of the mountains and below passes) relative humidities are 10-20%. In places where winds have diminished, humidity recovery has been more moderate up at least 20 percent from yesterday morning. Winds this morning will remain offshore, transitioning to onshore this afternoon. Onshore flow will develop farther inland on Friday, pulling a shallow marine layer inland briefly, before winds turn back offshore. Winds will begin to transition offshore Friday evening. Winds will strengthen into Saturday and remain offshore through Sunday. The strongest winds will occur Saturday. Peak winds should be slightly weaker than on Wednesday, as upper-level support will not be as strong. Northeast winds will peak at 20-35 mph sustained, with gusts of 50-60 mph, locally up to 70 mph in the more offshore wind-prone areas of the coastal slopes and below passes. Minimum relative humidity values will fall to 8-12%. This will bring several hours of critical fire weather conditions, especially for the coastal slopes and foothills of the San Bernardino mountains into the Inland Empire and Santa Ana mountains into Orange County. Winds will weaken slightly Sunday, but gusts of 40-50 mph, locally up to 55 mph are still expected on coastal mountain slopes, foothills, and below passes. Relative humidity values on Sunday will remain low for inland locations, with minimum daytime relative humidity remaining 10-15%. Humidity will continue to slowly recover into early next week, with another Santa Ana wind event and warm conditions possible for the latter half of next week. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC/FIRE WEATHER...CO AVIATION/MARINE...Adams
In the hours before
Local storm report, Nov 17, 9:40 AM PST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
940 AM PST THU NOV 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM WILDFIRE 2 NW JAMUL 32.75N 116.91W
11/16/2022 SAN DIEGO CA FIRE DEPT/RESCUE
ABANDON LARGE HOME FIRE SPREAD INTO BRUSH.
STEELE CANYON AND WILLOW GLEN DRIVE NEAR
GOLF COURSE. WILDFIRE KEPT AT 10 ACRES.
NEARBY WEATHER STATIONS WERE CALM WIND AT 8
PM AND HUMIDITY ROSE FROM 25-30 TO 45-55
PERCENT AT THE START TIME. VERY LIGHT EAST
WINDS SHIFTS TO LIGHT WEST. OTAY SDGE SITE
REPORTED 15 PERCENT HUMIDITY AT 730 PM AND
40 PERCENT AT 9 PM WITH LIGHT EAST WIND.
JAMUL SDGE HAD WIND SHIFT AT 830 PM TO
ONSHORE AND HUMIDITY ROSE FROM 10 TO 35
PERCENT. WIND GUSTS 15 MPH.
&&
AOTThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 1:06 PM PST | Fire Weather Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 20 hr |
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.